| Model Number |
N/A |
| Medical Device Problem Code |
Device Contaminated During Manufacture or Shipping (2969)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/22/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that after opening the box for the implant, a long piece of what appears to be human hair was seen caught inside, extending inside the box and caught within the paper seal and the plastic container.Since there was another further seal to contain the actual implant, the implant was opened and used.
Additional Manufacturer Narrative
(b)(4).G2: (b)(6).No product was returned; visual and dimensional evaluations could not be performed.Visual evaluation of the provided photo found a hair-like fiber sealed between the blister flange and tyvek of the outer sterile blister.The fiber is not acceptable according to the specification.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Review of complaint history found no additional related issues for the reported product.Medical records were not provided.This complaint has been confirmed by evaluation of the provided photo.The condition of the device when it left zimmer biomet is considered non-conforming to specification.The root cause of the reported event can be attributed to packaging operator not following the work instructions provided.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.